From Kennewick, Washington, USA:
I am 52 years old, have had type 2 diabetes for about eight years treated with pills, I have gone from about 216 pounds to 160 pounds, and I swim three hours per week. My average reading is about 140 mg/dl [7.8 mmol/L], my hemoglobin A1c is usually about 6.6 to 6.9%, and has never been above 7%.
I am concerned about a slow steady weight loss that has been going on for about three years. I think it tracks to lots of stomach problems because I have had Hepatitis B and a twisted bowel in that time frame, but am passing all tests now with flying colors. So why the continued weight loss and pain? In addition, no matter what I do, I am always exhausted. I have been tested for lupus and Lyme disease and am negative for these. Is there someplace else I can suggest my doctor look for something, or is this just the course of aging?
The course of aging is not to be exhausted all the time. I would suggest it is still important to understand why you feel this way. The continued weight loss is difficult. You surely have lost a significant amount of weight.
I would ask you several questions that you can address with your healthcare provider. First, what is your caloric intake? Are you restricting yourself too much? Does this leave you chronically fatigued and unable to gain your weight back? Second, do you over-exercise? Three hours a week does not sound like too much exercise. Third, has your physician performed a complete physical exam on you recently? Obviously, any additional symptoms would be important as part of this evaluation. Fourth, are you depressed? People with diabetes have a rate of depression higher than the general population. Without actually examining you or knowing more, these are the questions that would come to my mind.
Original posting 16 May 2003
Posted to Type 2
Last Updated: Tuesday April 06, 2010 15:09:46
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
© Children with Diabetes, Inc. 1995-2016. Comments and Feedback.